Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 9:26 PM CDT for 7 counties in Nebraska. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 9:26 PM CDT (02:26 UTC)
- Expired
- Jun 16, 2011, 10:32 PM CDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 93 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
918 WUUS53 KLBF 170226 RRA SVRLBF NEC009-017-031-103-115-149-171-170345- /O.NEW.KLBF.SV.W.0088.110617T0226Z-110617T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 926 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... BROWN COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... WESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA... ROCK COUNTY IN NORTH CENTRAL NEBRASKA... EASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 1045 PM CDT * AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF SPARKS TO 8 MILES EAST OF HIGHWAY 83 CROSSING THE DISMAL RIVER...AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. AT 854 PM CDT A 74 MPH WIND GUST WAS REPORTED AT THE VALENTINE AIRPORT WITH THIS LINE OF STORMS. * SEVERE THUNDERSTORMS WILL BE NEAR... HALSEY AROUND 930 PM CDT. NORTH RIVER TRAIL...MOON LAKE...JOHNSTOWN AND ELSMERE AROUND 935 PM CDT. LONG LAKE STATE WILDLIFE MANAGEMENT AREA AND WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 940 PM CDT. BOBCAT STATE WILDLIFE MANAGEMENT AREA AND DUNNING AROUND 950 PM CDT. AINSWORTH AROUND 955 PM CDT. SPRINGVIEW AROUND 1000 PM CDT. KELLER PARK STATE RECREATION AREA AROUND 1005 PM CDT. THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BREWSTER AROUND 1010 PM CDT. BASSETT AROUND 1015 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS NORTH CENTRAL NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 4300 9926 4174 9944 4174 10040 4301 10021 TIME...MOT...LOC 0224Z 281DEG 25KT 4295 10007 4179 10035 WIND...HAIL 70MPH 0.75IN $$ JACOBS
3 follow-up statements
029 WWUS53 KLBF 170238 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 938 PM CDT THU JUN 16 2011 NEC009-017-031-103-115-149-171-170345- /O.CON.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/ BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE-THOMAS NE-CHERRY NE- 938 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CHERRY...EASTERN THOMAS...ROCK...WESTERN LOUP...KEYA PAHA...BROWN AND BLAINE COUNTIES UNTIL 1045 PM CDT... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF NORTH RIVER TRAIL TO 8 MILES SOUTHWEST OF DUNNING...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. SEVERE THUNDERSTORMS WILL BE NEAR... BOBCAT STATE WILDLIFE MANAGEMENT AREA AND DUNNING AROUND 950 PM CDT. AINSWORTH AROUND 955 PM CDT. KELLER PARK STATE RECREATION AREA AND SPRINGVIEW AROUND 1000 PM CDT. THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA AND BREWSTER AROUND 1010 PM CDT. BURTON AND LONG PINE AROUND 1015 PM CDT. MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 1025 PM CDT. ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA AND BASSETT AROUND 1030 PM CDT. MILLS AROUND 1035 PM CDT. BASSETT AT 1015 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS NORTH CENTRAL NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4300 9926 4174 9944 4174 10040 4301 10021 TIME...MOT...LOC 0237Z 281DEG 25KT 4293 9995 4177 10023 WIND...HAIL 70MPH 0.75IN $$ JACOBS
160 WWUS53 KLBF 170315 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1015 PM CDT THU JUN 16 2011 NEC031-171-170324- /O.CAN.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/ THOMAS NE-CHERRY NE- 1015 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY AND EASTERN THOMAS COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926 TIME...MOT...LOC 0314Z 281DEG 25KT 4289 9947 4173 9976 $$ NEC009-017-103-115-149-170345- /O.CON.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/ BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE- 1015 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...WESTERN LOUP...KEYA PAHA...EASTERN BROWN AND BLAINE COUNTIES UNTIL 1045 PM CDT... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES EAST OF BURTON TO MILBURN DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...MILLS...ROSE...TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...ALMERIA...NEWPORT...HIGHWAY 183 MILE MARKER 170...HIGHWAY 137 MILE MARKER 20...HIGHWAY 183 MILE MARKER 150...HIGHWAY 137 MILE MARKER 10...HIGHWAY 183 MILE MARKER 140 AND HIGHWAY 91 MILE MARKER 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926 TIME...MOT...LOC 0314Z 281DEG 25KT 4289 9947 4173 9976 WIND...HAIL 60MPH 0.75IN $$ BROOKS
661 WWUS53 KLBF 170332 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1032 PM CDT THU JUN 16 2011 NEC009-017-103-115-149-170340- /O.CAN.KLBF.SV.W.0088.000000T0000Z-110617T0345Z/ BLAINE NE-BROWN NE-KEYA PAHA NE-LOUP NE-ROCK NE- 1032 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK...WESTERN LOUP...KEYA PAHA...EASTERN BROWN AND BLAINE COUNTIES IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM CDT FRIDAY MORNING. LAT...LON 4174 9944 4174 10012 4300 9988 4300 9926 TIME...MOT...LOC 0330Z 281DEG 25KT 4287 9932 4171 9962 $$ BROOKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:11 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:11 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT THU JUN 16 2011 .SYNOPSIS... H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA. && .DISCUSSION... MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY. THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO. CLOSER INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH PUSHING EAST INTO SOUTHERN UTAH. AHEAD OF THESE FEATURES...SURFACE LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA. DEW POINTS ARE SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80. FURTHER NORTH...MID TO UPPER 50S ARE THE NORM. THE DEEPENING LOW PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE PANHANDLE OF NEBRASKA. ALL OF THIS SHOULD COME INTO PLAY THIS EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE ACROSS THE OUTLOOK AREA. INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN WYOMING AND NORTHERN COLORADO. THE LIFT ASSOCITATED WITH THE SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED TROUGH/BOUNDARY. STORMS WILL INITIATE ALONG THE TROUGH OVER THE PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND 40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF SEVERE WEATHER. LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE RATES AND BACKED LOW LEVEL FLOW. HOWEVER LCL HEIGHTS WILL REMAIN FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE. STORMS WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP. WOULD EXPECT THE STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS EVENING. AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND INCREASING SHEAR ALOFT/. THE STORMS MORE THAN LIKELY WILL HAVE TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF TORNADOES IS NOT EXPECTED LATER TONIGHT. HOWEVER...BUFKIT SOUNDINGS POINT TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE BASIN. PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH PLATTE. THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX LOOKS PROBABLE. ALL IN ALL...IT MAY BE A BUSY NIGHT. PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80 ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF THE PERIOD. && .AVIATION... THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH OF A LIFTING WARM FRONT. CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER 02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE WITHIN AND NEAR ANY STORM DEVELOPMENT. THE INITIAL DEVELOPMENT IS ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO. AS THE DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN COLORADO/WESTERN WYOMING. STORMS WILL CONTINUE EAST EVENTUALLY COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH 06Z. THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING THROUGH DAWN. AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50 PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO MONITOR. && .HYDROLOGY... NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9 FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE. HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE SPARKS OFF THUNDERSTORMS THIS EVENING. DUE TO THE CONVECTIVE NATURE OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW. HOWEVER SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER BASINS OF THE NORTH PLATTE AND PLATTE RIVER. WILL NOT ISSUE A FLASH FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD STAGE. BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS. OF COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 3:40 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT THU JUN 16 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY 61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Local storm report, Jun 16, 9:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 4 WNW GRANT 40.87N 101.80W
06/16/2011 M1.00 INCH PERKINS NE PUBLIC
&&
CARMELLocal storm report, Jun 16, 9:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 4 WNW GRANT 40.87N 101.80W
06/16/2011 E60 MPH PERKINS NE PUBLIC
ESTIMATED WIND GUSTS OF AT LEAST 60 MPH ALONG WITH
QUARTER SIZED HAIL.
&&
CARMELLocal storm report, Jun 16, 9:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL GRANT 40.84N 101.73W
06/16/2011 E1.00 INCH PERKINS NE LAW ENFORCEMENT
&&
JAHSENMALocal storm report, Jun 16, 9:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
912 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 9 SE MERRIMAN 42.83N 101.57W
06/16/2011 E0.50 INCH CHERRY NE PUBLIC
0530 PM HAIL 3 SSW ELI 42.90N 101.46W
06/16/2011 E1.00 INCH CHERRY NE PUBLIC
0530 PM HAIL 4 SW ELI 42.90N 101.50W
06/16/2011 E1.00 INCH CHERRY NE PUBLIC
0541 PM HAIL 20 SSW MERRIMAN 42.65N 101.85W
06/16/2011 E1.50 INCH CHERRY NE PUBLIC
0541 PM HAIL 7 S ELI 42.84N 101.44W
06/16/2011 E1.25 INCH CHERRY NE PUBLIC
0600 PM HAIL 17 E MERRIMAN 42.92N 101.36W
06/16/2011 E0.75 INCH CHERRY NE PUBLIC
0635 PM HAIL 16 S GORDON 42.57N 102.20W
06/16/2011 M1.00 INCH SHERIDAN NE PUBLIC
WINDS UP TO 40 MPH.
0635 PM TSTM WND GST 24 N OSHKOSH 41.76N 102.34W
06/16/2011 E60.00 MPH GARDEN NE PUBLIC
ESTIMATED 60 MILE PER HOUR WINDS WITH 4 INCH DIAMETER
BRANCHES BROKEN OFF
0650 PM HAIL 30 SW MERRIMAN 42.61N 102.12W
06/16/2011 E1.00 INCH SHERIDAN NE PUBLIC
0658 PM TSTM WND GST CRESCENT LAKE NWR 41.74N 102.41W
06/16/2011 M52.00 MPH GARDEN NE MESONET
0730 PM TSTM WND GST 35 S MERRIMAN 42.41N 101.70W
06/16/2011 E60.00 MPH CHERRY NE PUBLIC
ESTIMATED 5 INCH BRANCHES WERE DOWN DUE TO WIND.
0730 PM HAIL 10 SE MERRIMAN 42.82N 101.56W
06/16/2011 M0.88 INCH CHERRY NE PUBLIC
0735 PM TSTM WND GST 3 WNW ARTHUR 41.59N 101.75W
06/16/2011 E60.00 MPH ARTHUR NE PUBLIC
HAIL UP TO QUARTER SIZE ALSO REPORTED.
0755 PM HAIL 6 N ARTHUR 41.66N 101.69W
06/16/2011 E1.00 INCH ARTHUR NE PUBLIC
0755 PM TSTM WND GST 6 N ARTHUR 41.66N 101.69W
06/16/2011 E70.00 MPH ARTHUR NE PUBLIC
0757 PM HAIL 9 E ARTHUR 41.57N 101.52W
06/16/2011 E1.00 INCH ARTHUR NE PUBLIC
ALSO ESTIMATED 60 MILE PER HOUR WIND GUSTS
0758 PM TSTM WND GST 36 W BROWNLEE 42.29N 101.33W
06/16/2011 E60.00 MPH CHERRY NE CO-OP OBSERVER
0818 PM HEAVY RAIN 7 SW CHAPPELL 41.02N 102.56W
06/16/2011 M1.00 INCH DEUEL NE PUBLIC
IN 20 MINUTES 1 INCH OF RAIN FELL WITH SOME PEA SIZE HAIL
0820 PM HAIL 4 S CHAPPELL 41.04N 102.47W
06/16/2011 E0.88 INCH DEUEL NE PUBLIC
HAIL FELL FOR 5 MINUTES.
0820 PM TSTM WND GST 12 S MERRITT RESERVOIR 42.47N 100.87W
06/16/2011 E60.00 MPH CHERRY NE PUBLIC
0822 PM HAIL 3 N CHAPPELL 41.14N 102.47W
06/16/2011 M1.00 INCH DEUEL NE PUBLIC
0835 PM TSTM WND DMG 5 E CHAPPELL 41.09N 102.37W
06/16/2011 DEUEL NE LAW ENFORCEMENT
PORCH BLOWN OFF OF HOUSE
0845 PM TSTM WND GST 29 S VALENTINE 42.45N 100.55W
06/16/2011 E60.00 MPH CHERRY NE PUBLIC
0850 PM TSTM WND GST 12 NE VENANGO 40.88N 101.88W
06/16/2011 E60.00 MPH PERKINS NE PUBLIC
0858 PM TSTM WND GST VALENTINE 42.87N 100.55W
06/16/2011 M74.00 MPH CHERRY NE ASOS
0900 PM HAIL 4 WNW GRANT 40.87N 101.80W
06/16/2011 M1.00 INCH PERKINS NE PUBLIC
0900 PM TSTM WND GST 4 WNW GRANT 40.87N 101.80W
06/16/2011 E60.00 MPH PERKINS NE PUBLIC
ESTIMATED WIND GUSTS OF AT LEAST 60 MPH ALONG WITH
QUARTER SIZED HAIL.
0909 PM HAIL GRANT 40.84N 101.73W
06/16/2011 E1.00 INCH PERKINS NE LAW ENFORCEMENT
&&
JAHSENMALocal storm report, Jun 16, 9:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL GRANT 40.84N 101.73W
06/16/2011 M1.25 INCH PERKINS NE PUBLIC
LARGE MARBLE TO HALF DOLLAR SIZED HAIL NEARLY COVERING
THE GROUND.
&&
CARMELLocal storm report, Jun 16, 9:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST CHAPPELL 41.09N 102.47W
06/16/2011 E65 MPH DEUEL NE PUBLIC
TRAMPOLINE TOOK FLIGHT AND HIT HOUSE DAMAGING AN OUTSIDE
FAUCET AND GUTTER DAMAGED. TRAMPOLINE TUMBLED DOWN HILL
FROM HOUSE.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:08 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 52 min |
| Jun 16, 7:09 PM CDT | Flash Flood Warning | LBF | Cherry | 5 hr |
| Jun 16, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 16, 7:50 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 16, 7:55 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 50 min |
| Jun 16, 8:03 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Jun 16, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 60 min |
| Jun 16, 8:42 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins | 48 min |
| Jun 16, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Thomas | 51 min |
| Jun 16, 9:26 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 64 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jun 16, 10:07 PM CDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln, Logan, McPherson, Perkins | 4 hr |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 65 min |
| Jun 16, 10:44 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.